MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 37704
Medical Device Problem Codes Premature Discharge of Battery (1057); Migration or Expulsion of Device (1395); Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a friend/family member regarding the patient's implantable neurostimulator (ins) for spinal pain.Information was reported that the caller said it does not work and the little picture of says end of service (eos).There an allegation of dissatisfaction of the longevity of the patient's ins battery.The caller stated the patient saw the eos message on friday((b)(6) 2019), but thought the ins would last like 10 years.The caller also noted that the patient does not use high settings.The caller also noted that the patient has not had any falls, accidents or traumas however the patient did have rhizotomy for tmj 2 weeks ago, but they knew they had the ins turned off for the procedure.The caller then stated the eri occurred about a month ago then went away.The caller also noted that the patient had been with a manufacturing representative (rep) for reprogramming last week on monday or tuesday.The caller was redirected to the patient's healthcare provider (hcp) to discuss the next steps.No further complications were reported.No patient symptoms were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received by the consumer on 2019-aug-16 reporting that the patient saw a manufacturer representative after the patient fell and the device worked.Three days later it was at end of service (eos).It was reported to be loose and floppy.It was noted that no actions had been taken as the patient was waiting on insurance and compensation before they could find a referral for a physician.The patient was in a lot of pain without stimulation.No further complications were reported.

Brand Name
ITREL 4
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8847777
Report Number3004209178-2019-14714
Device Sequence Number2563408
Product Code LGW
UDI-Device Identifier00643169107809
UDI-Public00643169107809
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2019
Device Model Number37704
Device Catalogue Number37704
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight77